MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX URINARY DIVERSION STENT; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION PERCUFLEX URINARY DIVERSION STENT; CATHETER, NEPHROSTOMY
Model Number M0061603350
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a percuflex urinary diversion stent was used during a procedure performed on september 25, 2023.During the procedure, the stent was damaged.It was noted that the pigtail part was torn.The procedure was successfully completed with another percuflex urinary diversion stent.There were no patient complications reported as a result of this event.Investigation results revealed that the stent was detached/separated, therefore this event has been deemed an mdr reportable event.Please see block h10 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable investigation results of the stent detached/separated.Block h10: the returned percuflex urinary diversion stent was analyzed, and a visual and microscopic evaluation noted that the coil shaft detached.No other problems with the device were noted.The reported event of stent torn material was not confirmed.Taking all available information into consideration, most likely, it may be related with some other factors such as excessive handling of the device.The technique used by the physician and normal procedural difficulties encountered during the procedure that could have possibly affected the device performance and its integrity.Therefore, the as analyzed code for this failure would be adverse event related to procedure.The reported problem of stent torn material was not confirmed since it was not detected during the analysis and for this reason, the as analyze code will be no problem detected.All compiled information on this investigation determines that cause not established is the most probable cause since the device complaint or problem cannot be confirmed at this point.

Brand Name
PERCUFLEX URINARY DIVERSION STENT
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18379515
Report Number2124215-2023-71795
Device Sequence Number7766926
Product Code LJE
UDI-Device Identifier08714729821151
UDI-Public08714729821151
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K830803
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061603350
Device Catalogue Number160-335
Device Lot Number0031253345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2023
Initial Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown